Thunderstorm Wind, Montgomery
- When
- September 9, 1:00 AM CST
- Where
- Montgomery County, 2 mi NE of Welsh
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.367, -93.450
Thunderstorm winds blew down some large tree limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 8, 10:50 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1150 PM CDT SAT SEP 8 2001 SHOWERS/THUNDERSTORMS DEVELOPED IN NORTHWEST HALF OF ARKANSAS THIS EVENING...WITH SOME STORMS BECOMING SEVERE INITIALLY. AS THE EVENING HAS PROGRESSED...PRECIPITATION STILL WIDESPREAD BUT INTENSITY OF STORMS HAS DIMINISHED WITH SEVERE POTENTIAL DECREASING. KEPT HIGH RAIN CHANCES IN NORTHWEST HALF OF ARKANSAS OVERNIGHT... WITH SCATTERED PRECIPITATION FARTHER SOUTHEAST. FRONT JUST TO NORTHWEST OF STATE WILL MOVE INTO ARKANSAS OVERNIGHT...AND WILL SLOWLY PUSH INTO SOUTHEAST SECTIONS OF THE STATE BY SUNDAY EVENING. SHOWERS/THUNDERSHOWERS LIKELY AHEAD OF THE FRONT WITH PLENTY OF CLOUDS. BEHIND FRONT...RAPID CLEARING FROM NORTHWEST SUNDAY AFTERNOON. LOOKING AHEAD TO NEXT WEEK...LOOKS LIKE A DRY PERIOD BEHIND THE FRONT WITH COOLER/DRIER AIR FILTERING INTO REGION. HIGH TEMPERATURES IN THE 80S WITH READINGS AT NIGHT IN THE 50S/60S. (46) .LIT...NONE
ARZ003>007-012>016-021>024-030-031-037>041-090500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 850 PM CDT SAT SEP 8 2001 ...SEVERE THUNDERSTORM WATCH IN NORTHERN AND WESTERN ARKANSAS UNTIL MIDNIGHT... A COLD FRONT WAS NEARING THE NORTHWEST CORNER OF ARKANSAS SATURDAY EVENING. THE FRONT SEPARATED VERY WARM AND HUMID AIR TO ITS EAST FROM MUCH COOLER AND DRIER AIR TO ITS WEST. THE CONTRAST IN AIR MASSES WAS MAKING THE ATMOSPHERE UNSTABLE...WITH SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. WITH STORMS DEVELOPING...AND WITH THE POSSIBILITY OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN AND WESTERN ARKANSAS UNTIL MIDNIGHT. THE WATCH INCLUDES AREAS NORTH OF MOUNT IDA...MORRILTON AND BATESVILLE. IN THE WATCH AREA...THE MAIN SEVERE WEATHER THREATS WILL BE STRONG TO DAMAGING WINDS AND DIME SIZE HAIL OR LARGER. ISOLATED TORNADOES ARE POSSIBLE AS WELL. IN ADDITION...STORMS THAT DEVELOP WILL HAVE A TENDENCY TO PRODUCE FREQUENT DEADLY LIGHTNING. STORMS WILL ALSO BE SLOW MOVING... INCREASING THE THREAT OF HEAVY RAIN. PEOPLE IN NORTHERN AND WESTERN ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. 46
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CDT SAT SEP 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM OARK AR WIND DAMAGE
09/08/01 JOHNSON TREES DOWN. REPORTED
BY LAW ENFORCEMENT.
0815 PM CHERRY HILL AR WIND DAMAGE
09/08/01 POLK TREES DOWN. REPORTED
BY LAW ENFORCEMENT.
0830 PM GAMALIEL AR WIND DAMAGE
09/08/01 BAXTER TREES DOWN ON HIGHWAY 101.
REPORTED BY LAW
ENFORCEMENT.
46The Little Rock radar (KLZK), 121 km away, was scanning. The volume nearest the first event began at 07:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down some large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269564.